Skip to Content

Does this effexor cause weight gain?

Question is Closed
Report Favorite

Answers (5)

Anonymous

16 Jul 2011

Hello,

Loss of appetite and weight loss are common side effects of this medication and significant weight loss is a severe side effect, which if you experience , you must seek immediate medical attention.-

Side Effects of Effexor - for the Consumer

Effexor

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Effexor:

Anxiety; blurred vision; changes in taste; constipation; decreased sexual desire or ability; dizziness; drowsiness; dry mouth; flushing; headache; increased sweating; loss of appetite; nausea; nervousness; stomach upset; trouble sleeping; vomiting; weakness; weight loss; yawning.

Votes: +1
caringsonbj 16 Jul 2011

Good to see you my friend-

16 Jul 2011

Hey patti,

As maso pointed out, it is more likley to cause weight loss than weight gain. Though everyone responds differently to these medications so if you find that your appetite increases, try to stick with the low calorie foods. I take Pristiq which is very similar to Effexor and have been able to lose weight over the past few months but I have had to really change my eating habits.

Best wishes,

Laurie

Votes: +1

16 Jul 2011

I am just going to add this in my young years when I went through an episode of this and panic the doctor talked with me about weight and various medications, I was told that some people who are depressed and deal with anxiety tend to do one of two things either loose or gain weight, I suspect that if can be a combination of the depressed person and perhaps the medicine as well. I wish you the very best!

Votes: +1
Anonymous

16 Jul 2011

Hello there Patti1280. Just to add on to whats allready been said. I was on effexor and while taking it, had no weight gain, and very little if any weight loss. I really stayed much the same, in regards to the weight department. Heres hopeing it helps you, if you're planning to begin to take it.best wishes to you.

Votes: +1

21 Oct 2012

Effexor ramped up my appetite 10 fold. Fruits, vegetables, junk food, good food. If it was edible I would eat it. Stomach full, I was still hungry. I had to stop Effexor after I had gained over 20 pounds. My appetite was raving, I could not control it.

Votes: +0
fr0ggy7 11 Jan 2013

Hi Harry, I have had the exact same response to Effexor as you stated in your comment. I was wondering why I was gaining so much weight. I have ask my doctor and they were just going to keep an eye on my weight. Humm I am doing that on a daily basis. I have gained over 20 lbs in the last year and have been on Effexor for approximately a year. My question to you is, do you take a different medicine now or did you stop all together? If you are taking something else and it is working for you, may I ask what it is? And have you lost any of your weight after stopping Effexor? Thank you for your time.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

I have heard mixed reviews for this one, so maybe I can get some answers from personal experiences?

... Effexor: weight gain or weight loss? Weight neutral? How many lbs gained or lossed and in what amount of time? Any tips to prevent weight gain? ...

3 answers 13 Apr 2011

Effexor - What can you do about the weight gain?

I have been taking Effexor now for two months. I have just increased to 150 mg a day. This drug is amazing! I started on it for perimenopausal ...

1 answer 27 Apr 2015

Which is more likely to cause weight gain, Effexor or Wellbutrin?

I have taken both in the past. I've read so many reviews lately from people who say they have gained weight on effexor, and people who say they ...

3 answers 23 Jan 2016

Prystiq - Had weight gain on Effexor XR will I on Prystiq?

Hi there, I was on Effexor XR for 4 years for generalized anxiety, after feeling better I weened of it. Now I am an anxious mess again and have ...

3 answers 24 Mar 2016

Is there possible weight gain with Abilify??

I was on Effexor and Respridone for 9 months before and gained 30 lbs and weight is an issue so I went off them for a year and lost all my weight and ...

2 answers 18 Apr 2016